Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 43, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 28, 2013, 2:38 PM EDT for Brevard County, Indian River County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2013, 2:38 PM EDT (18:38 UTC)
- Expired
- Jul 28, 2013, 3:30 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Brevard County, FL, Indian River County, FL
The radar
The Melbourne radar (KMLB), 13 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 579 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
646
WUUS52 KMLB 281838
SVRMLB
FLC009-061-281930-
/O.NEW.KMLB.SV.W.0043.130728T1838Z-130728T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
238 PM EDT SUN JUL 28 2013
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BREVARD COUNTY IN FLORIDA
NORTHEASTERN INDIAN RIVER COUNTY IN FLORIDA
* UNTIL 330 PM EDT.
* AT 236 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR ROSELAND...AND MOVING NORTH
AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
MICCO...BAREFOOT BAY...GRANT...MALABAR...PALM BAY...MELBOURNE
BEACH...WEST MELBOURNE...SUNTREE...SATELLITE BEACH...MELBOURNE
AIRPORT...MELBOURNE...INDIAN HARBOUR BEACH...INDIALANTIC...AND
INTERSTATE 95.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR. VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM
APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST
FLOOR. KEEP AWAY FROM WINDOWS.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 2769 8069 2820 8085 2822 8066 2821 8065
2822 8065 2822 8063 2823 8059 2807 8055
2806 8054 2802 8053 2791 8046 2788 8046
2786 8043 2773 8038
TIME...MOT...LOC 1837Z 165DEG 16KT 2784 8053
$$
MOSES2 follow-up statements
444
WWUS52 KMLB 281859
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
259 PM EDT SUN JUL 28 2013
FLC061-281908-
/O.CAN.KMLB.SV.W.0043.000000T0000Z-130728T1930Z/
INDIAN RIVER-
259 PM EDT SUN JUL 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN INDIAN RIVER
COUNTY IS CANCELLED...
LAT...LON 2785 8046 2787 8048 2782 8051 2783 8073
2820 8085 2821 8065 2823 8060 2807 8055
2806 8054 2802 8053 2797 8050 2797 8049
2788 8046 2786 8044
TIME...MOT...LOC 1858Z 167DEG 16KT 2795 8059
$$
FLC009-281930-
/O.CON.KMLB.SV.W.0043.000000T0000Z-130728T1930Z/
BREVARD-
259 PM EDT SUN JUL 28 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN BREVARD COUNTY...
AT 255 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR VALKARIA...OR NEAR
MALABAR...MOVING NORTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALM
BAY...SPESSARD HOLLAND PARK...MELBOURNE
BEACH...INDIALANTIC...MELBOURNE...INDIAN HARBOUR BEACH...AND
INTERSTATE 95 BETWEEN MILE MARKER 165 AND 175.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2785 8046 2787 8048 2782 8051 2783 8073
2820 8085 2821 8065 2823 8060 2807 8055
2806 8054 2802 8053 2797 8050 2797 8049
2788 8046 2786 8044
TIME...MOT...LOC 1858Z 167DEG 16KT 2795 8059
$$
MOSES744
WWUS52 KMLB 281908
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
308 PM EDT SUN JUL 28 2013
FLC009-281918-
/O.CAN.KMLB.SV.W.0043.000000T0000Z-130728T1930Z/
BREVARD-
308 PM EDT SUN JUL 28 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BREVARD COUNTY IS
CANCELLED...
THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO
LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A
RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND
DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2785 8046 2787 8048 2782 8051 2783 8073
2820 8085 2821 8065 2823 8060 2807 8055
2806 8054 2802 8053 2797 8050 2797 8049
2788 8046 2786 8044
TIME...MOT...LOC 1908Z 167DEG 16KT 2799 8060
$$
JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 10:05 AM EDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 28, 10:05 AM EDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1005 AM EDT SUN JUL 28 2013 .DISCUSSION... A SHORTWAVE IN THE BASE OF THE UPPER LEVEL TROUGH OVER THE EASTERN CONUS WILL MOVE THROUGH THE AREA TODAY. MORNING SOUNDINGS SHOW SLIGHTLY COOLER TEMPS ALOFT (500MB AT -7C) AND HIGHER PW VALUES AROUND 1.8-1.9 INCHES. THIS INCREASED INSTABILITY/MOISTURE AND ADDED FORCING FROM THE SHORTWAVE WILL HELP KICK OFF SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. INITIAL FORMATION WILL OCCUR ALONG AND AHEAD OF THE EAST AND WEST COAST SEA BREEZE BOUNDARIES WITH INCREASING COVERAGE TOWARD THE INTERIOR WHERE SEA BREEZE/OUTFLOW COLLISIONS OCCUR LATE IN THE DAY. SOME LINGERING DRY AIR IN THE MID LEVELS WILL SUPPORT A FEW STRONGER STORMS ACROSS THE AREA WITH THE MAIN THREATS BEING FREQUENT CG LIGHTNING AND WIND GUSTS UP TO 40 TO 50 MPH. ALSO WEAK WESTERLY STEERING FLOW WILL ALLOW FOR SLOW STORM MOTION TOWARD THE E/NE WITH LOCALLY HEAVY RAINFALL AND MINOR FLOODING ALSO BEING A CONCERN FROM ANY STRONGER CONVECTION. CLOUD COVER WILL INCREASE INTO THE AFTERNOON FROM THIS ACTIVITY BUT SHOULD SEE ENOUGH SUNSHINE FOR TEMPS TO REACH THE LOW 90S OVER THE INTERIOR AND UPPER 80S/NEAR 90 ALONG THE COAST. && .AVIATION...TEMPO IFR/MVFR CONDITIONS WILL OCCUR IN SCATTERED AFT SHRAS/TSRAS THAT DEVELOP ALONG AND BETWEEN THE EAST AND WEST COAST SEA BREEZE BOUNDARIES. STRONGER STORMS WILL OCCUR ESPECIALLY WITH BOUNDARY COLLISIONS THAT OCCUR ACROSS THE INTERIOR LATE TODAY. STORMS WILL MOVE SLOWLY E/NE BACK TOWARD THE COAST. CONVECTION WILL DIMINISH INTO THE EVENING AND END BY MIDNIGHT. && .MARINE...SOUTHWEST WINDS WILL BECOME ONSHORE NEAR THE COAST BY MID AFTERNOON AS THE SEA BREEZE DEVELOPS AND MOVES INLAND. WIND SPEEDS WILL BE AS HIGH AS 10 TO 15 KNOTS OFFSHORE WITH SEAS BETWEEN 1-3 FEET. A FEW OFFSHORE MOVING STORMS WILL BE POSSIBLE ALONG THE COAST...ESPECIALLY FROM MID TO LATE AFTERNOON. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && WEITLICH/PENDERGRAST
Hazardous weather outlook, Jul 28, 11:24 AM EDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1124 AM EDT SUN JUL 28 2013 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-282200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1124 AM EDT SUN JUL 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING BEFORE DISSIPATING. LATE AFTERNOON SEA BREEZE COLLISIONS AND OUTFLOW BOUNDARIES INTERACTING WITH THE SEA AND LAKE BREEZES MAY PRODUCE ISOLATED STRONGER STORMS FROM MID TO LATE AFTERNOON FROM VOLUSIA COUNTY ALONG THE INTERSTATE FOUR CORRIDOR TO OSCEOLA COUNTY. THE PRIMARY WEATHER HAZARDS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAIN. STRONGER STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS 45 TO 50 MPH WHILE MOVING TOWARD THE NORTH AND EAST. .FLOOD IMPACT... LOCALLY HEAVY RAIN AMOUNTS OF TWO TO THREE INCHES WILL BE POSSIBLE IN SOME AREAS. THIS WILL PRODUCE SOME STANDING WATER IN LOW SPOTS AND ROADWAYS. DRIVING WILL BE HAZARDOUS IN AREAS OF HEAVY RAIN. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THE EVENING. MOST OF THE STORMS WILL MOVE WEST TO EAST AND IMPACT INLAND LAKES BEFORE DISSIPATING. SOME STORMS MAY MOVE ACROSS THE INTRACOASTAL WATER WAY AND ENTER THE COASTAL WATERS BEFORE WEAKENING ESPECIALLY NORTH OF SEBASTIAN INLET. THE PRIMARY WEATHER HAZARDS WILL BE CLOUD TO WATER LIGHTNING STRIKES...GUSTY WINDS AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED AFTERNOON AND EARLY EVENING LIGHTNING STORMS ARE EXPECTED EACH DAY NEXT WEEK. MOST OF THE STORMS WILL MOVE EAST TO WEST WITH LATE AFTERNOON EAST AND WEST COAST SEA BREEZE COLLISIONS MAINLY WEST OF ORLANDO. THE PRIMARY WEATHER THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES...LOCALLY HEAVY RAIN AND WIND GUSTS TO 40 MPH. RIP CURRENT THREAT IS EXPECTED TO INCREASE THE MIDDLE OF NEXT WEEK AS A SMALL LONG PERIOD SWELL PROPAGATES INTO THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. WIMMER/PENDERGRAST
In the hours before
Special weather statement, Jul 28, 2:18 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
218 PM EDT SUN JUL 28 2013
FLZ047-054-281900-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
218 PM EDT SUN JUL 28 2013
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
AND SMALL HAIL OVER SOUTHEASTERN BREVARD COUNTY...EASTERN INDIAN
RIVER COUNTY...
* UNTIL 300 PM EDT.
AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
WABASSO...MOVING NORTH AT 20 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE MICCO...SEBASTIAN INLET STATE PARK AND VERO
LAKE ESTATES.
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS ALONG THE INTRACOASTAL AND LOCAL ATLANTIC SHOULD BE AWARE
THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL AWAY FROM THE HEAVY RAIN
AND LIGHTNING ASSOCIATED WITH STORMS.
TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.
LAT...LON 2756 8064 2801 8072 2804 8057 2798 8054
2804 8056 2805 8054 2775 8038 2756 8032
TIME...MOT...LOC 1818Z 172DEG 16KT 2773 8047
MOSESThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 2:18 PM EDT | Special Weather Statement | MLB | Indian River | 42 min |
| Jul 28, 2:34 PM EDT | Special Marine Warning | MLB | 86 min | |
| Jul 28, 4:01 PM EDT | Special Weather Statement | MLB | Lake, Orange, Seminole | 59 min |
| Jul 28, 4:57 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 2 hr |
| Jul 28, 5:17 PM EDT | Special Marine Warning | MLB | 88 min | |
| Jul 28, 7:02 PM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 88 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.